Hello I am 33yrs old and since last year I have been experiencing heart palpitations some times my heart is going so fast that I feel am going to faint. I have been feeling tired and have noticed that the palpitations are more frequent before and after my mentrual cycle. I have been to my doctor for palpitations and I had an ECO cardiogram that was normal and I was put on a halter monitor for 24hrs which only showed one episode where my heart rate was 132 but only for about three minutes. My doctor said everything was normal yet I keep having palpitations and it's so scary I would like to know if it could be possible that am going through premenopause. I don't know what else sometimes I think my doctor looks at me like am crazy am seriously considering going to a different Dr. and it so scary when When I get the palpitations I just hope to find answeres. thank you in advance for any advice. God Bless...
Hello, sounds like you have a bit of anxiety like all of us here at the heart forum. Usually with a normal Echo and EKG, the doctors will call whatever your case may be "benign". With no heart disease and a structurally sound heart, your risks of complications from tachy or tachy like arrhythmia's are extremely low. As low as someone who does not experience the symptoms that you do. If you are tired of feeling your heart beat and are sick of the fast pounding, I would recommend a beta blocker. Not only do they help with a fast heart rate, they ease anxiety also. Beta blockers are extremely comforting to your heart, as the heart does not have to work as hard as usual. I would go with maybe something like Atenolol. I have recently started taking Atenolol myself for PVC\PAC and it has helped me tremendously. Funny thing is I used to take Toprol and it didnt work at all. I started taking Atenolol and it has really changed my life. I do admit it has made my heart rate slow at times but I rather have a slow rate then a fast rate with tachy arrhythmia's.
Greetings: Before you try medicating yourself, have you tried any calming techniques such as yoga breathing, imagery, talking it over with a good friend who will listen without giving advice? Do you breathe properly? I myself have slow, shallow breathing, a low pulse and BP, have had one panic attack, have fragmented sleep and am 80 years old but in good shape, have felt faint and passed out several times through the years when under sufficient stress. I think I hold my breath instead of breathing deeply quite often. Do you drink enough water? Drink more! Are you overloaded, living through a difficult time? Get another doctor ( or social worker) who will look further into your circumstances perhaps? Take care.
Sometimes doctors do dismiss patients who complain of heart palps, especially when the heart tests come back normal. I am guessing he did not want to put you any meds. This does not mean that we do not feel these symptoms. It is not normal to feel your heart, yet some of us do. This is what a palpitation is. Sometimes we feel our hearts speed up (tachycardia), or even skip beats (arrythmias, ei. PVC's and PAC's). There does seem to be some connection between hormones and heart palpitations. I definitely feel them more before and during my cycle. I would think you are too young to be considered premenopausal, but I have considered that with myself so I understand why you might think that. Anxiety is something that can make us feel more symptoms with our hearts and many people who have palpitations also have anxiety to some extent. The anxiety can cause the heart to act up, and when the heart acts up, it can cause our anxiety to manifest itself. It really is an ongoing cycle. Let your doctor know how he is making you feel. Tell him you need to understand what is going on so that you can do your best to deal with what you're feeling and the anxiety that accompanies it. Please keep us posted on how you are feeling. Best to you!
The test showed nothing wrong but they did gave me atenolol but am only to take it when I get palpitations and they don't go away within a few minutes and I only take half of the 25mg tablet because the whole pill slows my heart rate too much. I just wanted to know if their is any preticular reason why I get palpitations they seem to happen more often during the night when I am sleep and get woken up by the palpitaions. I have had high blood preasure since I was 20 and have been taking hydrochlorotiazide for about six years and due to this pill I have to take potassium 10milliequavalents, and I had my gallbladder removed in 2008. I don't know if any of this is related to what is happenig but I do try to stay calm when I get palpitaions since I know that not doing so will just make matters worse. Thank you for your advice.
I take half of a 25mg atenolol every night. Taking the entire 25mg drops my BP too low. My heart rate has been monitored at 160 BPM during my sleep. I have very vivid dreams that I usually can retell without difficulty. Those of us that are anxious have this build up of stress from the day just whirling in our minds as we try to sleep...our minds find it difficult to rest. When we act out or respond to these dreams in our sleep, more adrenaline is being released thus causing more palpitations. I can say that my panic and anxiety are direct results of my heart palpitations. Nocturnal Panic Attacks are very common for people who suffer from anxiety. Let your doctor know how you are feeling. He may be able to refer you to someone that specializes in anxiety. There are many techniques that people use to help with anxiety. Getting that level down should be the first step. Some people use breathing techniques to help calm them. Try reading something you enjoy before going to sleep. Something that doesn't require much thought, just something that is enjoyable to you. Make sure you are cool enough and maybe try sleeping with a calming background noise like a fan, relaxation CD (water sounds), etc. Keep us posted. Hang in there my friend...you're going to be fine!
Hi i too read your post...i know it is scary what you are going thru...we have all at one time or another woken up with palps during our sleep or rapid heart rated. Antenolol is notorious for generating very vivid dreams so that is normal. Your tests came out fine and now it seems like you need to find a diversion and also get pro active with your health. First off stay away from caffeine, energy drinks, red wine, chocolate, keep a handle on sugar, no colored sodas, no gatorade type of drinks,,,drink lots of water thru out the day because dehydration can set them off and you need to make sure you get a good nite of sleep....any of these things can cause an episode believe me i have been there along w. early menopause which yes wreaked havoc w. my hormones and set me off. Like rilesnic said when we dream we react its that simple...don't be afraid tho if your doc gave you a clean bill of health take that bill and run with it...you may want to do something to help your heart like work it out...its a muscle like any other in our body and loves exercise so maybe taking a walk after dinner, joining a gym, walking during lunchtime...if it does not clear up you need to make a second opinion appointment w. a heart doctor that cares about your worries....good luck Lylu and keep us posted....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.